Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 440, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2001, 3:46 PM CDT for Noxubee County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 7, 2001, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 7, 2001, 4:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Noxubee County, MS
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 072048 SVRJAN MSC103-072115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 346 PM CDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 415 PM CDT * AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS OVER NOXUBEE COUNTY...JUST EAST OF MACON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... AFFECT PRAIRIE POINT AND HIGHWAY 14 BY 400 PM CDT AND REMAIN OVER RURAL EASTERN NOXUBEE COUNTY DAMAGING WINDS UP TO 60 MPH CAN BE EXPECTED. GO TO A SAFE PLACE NOW A_ND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. LAT...LON 3321 8859 3304 8853 3304 8833 3330 8831
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:00 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 7, 3:00 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT THU JUN 7 2001 UPPER LOW TO DRIFT SWD OVER ERN TX...MOVING TO THE MEXICO BORDER LATE SATURDAY NIGHT. NEXT SHORTWAVE TO PIVOT INTO THE FORECAST AREA FROM THE SOUTH TONIGHT...PRODUCING BEST LIFT ACROSS SRN AREAS THROUGH PREDAWN FRIDAY MORNING. 850 MB TROF TO PIVOT INTO NRN MS. LOW LEVEL JET FORECAST TO INCREASE SLIGHTLY TONIGHT WITH 25 TO 30 KTS FROM SW ZONES TO EAST CENTRAL MISSISSIPPI BY 12Z FRIDAY. BEST VERTICAL MOTION AND UPPER DIVERGENCE NOTED SW MS BEFORE INCREASING INTO SE/EAST CENTRAL MISSISSIPPI LATE. WEAKER VERTICAL MOTION/UPPER DIVERGENCE MAX ALSO FORECAST FOR NE ZONES OVERNIGHT. WILL KEEP FLOOD WATCH IN PLACE FOR SRN AREAS FOR TONIGHT AND FRIDAY...WHERE DYNAMICS ARE BEST. PERIODS OF HEAVY RAIN POSSIBLE OTHER AREAS...ESPECIALLY CENTRAL AND NE ZONES BUT RECENT RAINFALL TOTALS DO NOT SUGGEST FLOODING PROBLEMS WITH MORE RAIN. SURFACE DEWPOINTS IN MID 70S MOST AREAS THIS AFTERNOON AND STRONGER THUNDERSTORMS DEVELOPING ERN ZONES WHERE CELLS MORE ISOLATED IN NATURE. WILL ADD FEW SEVERE STORMS ERN ZONES...ALSO SRN ZONES WHERE SHORTWAVE WILL MOVE ACROSS THE TROPICAL AIR MASS IN PLACE. NEXT SHORTWAVE TO TRACK ACROSS SRN ZONES FRIDAY. ANOTHER AREA OF GOOD UPPER DIVERGENCE AND VERTICAL MOTION NOTED ACROSS SRN ZONES TOMORROW. SURFACE BOUNDARY CONTINUES TO TRACK SWD...MOVING NEAR A LINE FROM VICKSBURG TO STARKVILLE BY MID AFTERNOON...INCREASING LOW LEVEL CONVERGENCE SLIGHTLY. 850 MB WIND AROUND 20 KTS...DIMINISHING SIGNIFICANTLY BY 00Z SAT. LOW LEVEL TROUGH ACROSS FORECAST AREA FRIDAY NIGHT AND SATURDAY BUT LITTLE OR NO SUPPORT NOTED FROM UPPER FORCING. AIR MASS REMAINS MOIST ALONG AND S OF BOUNDARY/850 MB TROUGH. WILL SEE BACK EDGE OF THUNDERSTORM CHANCE SHIFT SWD WITH THESE FEATURES. ETA FORECASTING 1 TO 1 1/2 INCHES OF RAIN SRN AREAS OVERNIGHT WHILE AVN MUCH MORE CONSERVATIVE WITH LESS THAN 1/2 INCH. NCEP TRENDS LOOK GOOD WITH HIGHEST OVERNIGHT TOTALS SRN AREAS AND LIGHTER...SECONDARY MAX INDICATED FOR NE MS. WILL SEE LOCATIONS WITH ANOTHER 2-3 INCHES OF RAIN TONIGHT SRN AREAS DUE TO EMBEDDED CONVECTION BUT AREAL AVERAGES FROM 1/2 TO 1 INCH LOOK OK. LIGHTER AREAL AVERAGES EXPECTED FRIDAY...GENERALLY 1/4 TO 1/2 INCH OR LESS. FRONT BEGINS TO TRACK BACK NWD BY SUNDAY...LEAVING REGION IN LOW LEVEL SLY FLOW THROUGH NEXT THURSDAY. NO SIGNIFICANT UPPER LOW REDEVELOPMENT NOTED ON THE MRF BY THURSDAY. ALTHOUGH MEAN RH VALUES INCREASE DUE TO LOW LEVEL SLY FLOW...WILL LEAVE FORECAST DRY FOR NOW. AT THIS TIME...LOOKS LIKE POSSIBLE AFTERNOON AND EVENING CONVECTION TOWARD THE END OF THE EXTENDED PERIOD BUT NOT ENOUGH DYNAMIC FORCING TO ADD TO FORECAST YET. PRELIM NUMBERS: JAN 71/83/69/86 6733 MEI 70/83/69/86 8733 .JAN... MS... FFA SRN ZONES LA...FFA NE ZONES. AR...NONE.
In the hours before
Local storm report, Jun 7, 11:35 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT THU JUN 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1056 AM 2 NE ROXIE MS TORNADO
06/07/01 FRANKLIN S.O. SPOTTERS IN FRANLIN REPORTED SIGHTING WITH NO DAMAGE AS RELAYED BY
ADAMS EOCLocal storm report, Jun 7, 11:55 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT THU JUN 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1056 AM 2 NE ROXIE MS TORNADO
06/07/01 FRANKLIN S.O. SPOTTERS IN FRANKLIN REPORTED SIGHTING WITH NO DAMAGE AS REL=AYED BY
ADAMS EOCSpecial weather statement, Jun 7, 2:36 PM CDT, 1 hour 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 236 PM CDT THU JUN 07 2001 ...THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. A FEW STRONG STORMS ARE EXPECTED ACROSS PORTIONS OF EAST MISSISSIPPI...MAINLY EAST OF A STARKVILLE TO CARTHAGE TO MAGEE TO MONTICELLO LINE. EXPECT WIND GUSTS OF UP TO 40 MPH...FREQUENT LIGHTNING...AND BRIEF PERIODS OF VERY HEAVY RAIN IN THE STRONGER STORMS. A LOW PRESSURE CENTER THAT WAS FORMERLY TROPICAL STORM ALLISON HAS BECOME NEARLY STATIONARY OVER EAST TEXAS. THIS LOW PRESSURE SYSTEM IS EXPECTED TO DRIFT SLOWLY SOUTHWARD IN EAST TEXAS. THE CIRCULATION AROUND THIS LOW PRESSURE CENTER WILL CONTINUE TO BRING SIGNIFICANT LOW LEVEL MOISTURE INTO THE LOWER MISSISSIPPI VALLEY THROUGH TONIGHT. THE STRONGEST STORMS WILL MAINLY OCCUR IN EAST MISSISSIPPI WHERE THE AIR IS MORE UNSTABLE. ...FLOODING... A FLOOD WATCH IS IN EFFECT FOR EAST CENTRAL LOUISIANA AND PORTIONS CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS MOISTURE CONTINUES TO BE PUMPED IN FROM THE GULF OF MEXICO DUE TO THE CIRCULATION AROUND THE REMNANTS OF TROPICAL STORM ALLISON IN EAST TEXAS. DUE TO THE TROPICAL AIRMASS IN PLACE...VERY HEAVY RAINFALL IS POSSIBLE WITH ORGANIZED AREAS OF RAINFALL. ADDITIONAL AMOUNTS OF 1 TO 3 INCHES OF RAIN ARE POSSIBLE...ESPECIALLY OVER SOUTHERN PORTIONS OF THE WATCH AREA WHERE UPWARDS TO 5 INCHES OF RAINFALL HAS FALLEN IN ISOLATED SPOTS THE PAST SEVERAL DAYS. ANY ADDITIONAL HEAVY RAIN WILL MOST LIKELY RUN OFF AND CAUSE FLOODING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAtZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:13 AM CDT | Severe Thunderstorm Warning | JAN | Franklin | 32 min |
| Jun 7, 10:45 AM CDT | Tornado Warning | JAN | Franklin | 30 min |
| Jun 7, 11:03 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 27 min |
| Jun 7, 1:55 PM CDT | Flash Flood Warning | JAN | Franklin | 2 hr |
| Jun 7, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 40 min |
| Jun 7, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 29 min |
| Jun 7, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 14 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.